Hail, Lincoln
- When
- July 23, 2:25 PM MST
- Where
- Lincoln County, 7 mi SSW of Fontenelle
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.967, -110.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 23, 1:45 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT FRI JUL 23 2004 .TONIGHT THROUGH SUNDAY NIGHT... MOIST SOUTH SOUTHEASTERLY FLOW COMBINING WITH STRONG UPPER LEVEL JET DYNAMICS HAS MAINTAINED A SOLID PRECIPITATION SHIELD ACROSS THE SOUTHERN BIG HORN BASIN...EASTWARD INTO NORTHEAST WYOMING TODAY. EARLIER...BYG APPROACHED ONE INCH PER HOUR RAINFALL RATES ON SOUTHERN EDGE OF ENHANCED CLOUDS WHICH HAS MADE ONLY SLOW PROGRESS. GIVEN POTENTIAL FOR SIMILAR RATES INTO EARLY EVENING ACROSS STEEP TERRAIN INTO BIG HORN MOUNTAINS...FLOOD WATCH HAS ALREADY BEEN POSTED FOR A CORRIDOR FROM WRL-BYG/KAYCEE. LATEST CONTACTS INTO THE SOUTHERN BIG HORNS AND FOOTHILLS INDICATING 1.5 TO 2 INCHES OF RAINFALL HAS OCCURRED IN THE AREA SINCE THIS MORNING WITH STREAMS RUNNING HIGH. WILL THEREFORE MAINTAIN THE WATCH TO GIVE WATER PLENTY OF TIME TO RUNOFF. INSTABILITY ALSO TRYING TO INCREASE IN THIS AREA AND WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP INTO THE SOUTHERN BIG HORNS AND JOHNSON COUNTY LATE THIS AFTERNOON...FURTHER INCREASING FLOOD THREAT. HAVE ALSO ADDED FOG POTENTIAL FOR SOME OF LOWER ELEVATIONS WITH PERSISTANT RAINS TODAY. WILL MAINTAIN ISOLATED ACTIVITY FOR THE REST OF AREA WITH HIGH BOUNDARY LAYER MOISTURE AND DUIRNAL INSTABILITY STORMS. DYNAMICS DECREASE QUICKLY THIS EVENING AND ASSOCIATED PRECIP SHOULD TAPER OFF. ANOTHER PIECE OF SHORT WAVE ENERGY DROPS SOUTH ACROSS AREA ON SATURDAY. THIS COMBINED WITH THE LINGERING BOUNDARY LAYER MOISTURE AND ASSOCIATED INSTABILITY...HAVE MAINTAINED CURRENT GRID TRENDS WITH LOW PRECIPITATION CHANCES. UPPER RIDGE BEGINS TO BUILD INTO WEST FOR SUNDAY...ALTHOUGH ADDITIONAL SHORT WAVE ENERGY TOPPING RIDGE COULD BE ENOUGH FOR MORE ISOLATED LATE DAY STORMS. THIS TIME MAY BE FOCUSED MORE IN WEST. SOME RECOVERY IN TEMPERATURES SATURDAY WITH MORE INSOLATION. STRONGEST WARM AIR ADVECTION SATURDAY NIGHT INTO SUNDAY WITH TEMPERATURES WELL INTO 80S. .MONDAY THROUGH FRIDAY... 500 MB HEIGHTS SLOWLY RISE AND ZONAL FLOW OVER WYOMING MONDAY AND TUESDAY. WILL GO WITH A MOSTLY DRY FORECAST...BESIDES SLGT CHC POPS ACROSS THE NORTH AND SOUTHEAST CWFA. 700 MB TEMPS WARM BACK TO 10 TO 15 DEG C RANGE. HIGH TEMPS IN MID 80S TO LOWER 90S ACROSS THE EASTERN PART OF CWFA...ESPECIALLY THE BIG HORN BASIN. NEXT UPPER LEVEL TROF WILL MOVE ACROSS MONTANA AND NORTHERN WYOMING WEDNESDAY AND THURSDAY. ALSO...COOL FRONT DROPS SOUTH ACROSS THE NORTH AND CENTRAL CWFA ON WEDNESDAY AND THURSDAY. SLGT CHC POPS WEDNESDAY AND THURSDAY ACROSS THE NORTH AND SOUTHEAST CWFA. GO WITH A DRY FORECAST FOR FRIDAY. WILL COOL TEMPS A FEW DEGREES FOR THURSDAY AND FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH SOUTHERN BIG HORN MOUNTAINS AND LOWER ELEVATIONS OF JOHNSON COUNTY THROUGH MIDNIGHT. WYZ006-008>011 && FRIEDERS/MC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1134 AM MDT FRI JUL 23 2004 WYZ001>020-022>030-241100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1134 AM MDT FRI JUL 23 2004 ...FLOOD WATCH THROUGH MIDNIGHT FOR PORTIONS OF THE BIG HORN BASIN... BIG HORN MOUNTAINS AND LOWER ELEVATIONS OF JOHNSON COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT RAIN AND A FEW THUNDERSTORMS PRODUCING HEAVY RAINFALL RATES WILL CONTINUE ACROSS PORTIONS OF THE SOUTHERN BIG HORN BASIN...THE CENTRAL AND SOUTHERN BIG HORN MOUNTAINS AND THE LOWER ELEVATIONS OF JOHNSON COUNTY INTO THIS EVENING. LOCAL RAINFALL RATES OF AROUND AN INCH AN HOUR WILL BE COMMON WITH POTENTIAL FOR LOCAL FLOODING. BE ESPECIALLY CAUTIOUS AROUND SMALL STREAMS IN AND AROUND THE BIG HORN MOUNTAINS. IF YOU EXPERIENCE RISING WATER LEVELS IN YOUR AREA...MOVE TO HIGHER GROUND. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON AND EVENING OVER THE NORTHWEST MOUNTAINS AND THEN SPREAD INTO THE WIND RIVER BASIN. LOCALLY VERY HEAVY RAIN WILL BE THE BIGGEST THREAT WITH POSSIBLE FLASH FLOODING IN THE MOUNTAINS AND FOOTHILLS. HAIL UP TO MARBLE SIZE WILL ALSO BE A THREAT FROM THE STRONGER THUNDERSTORMS. ISOLATED THUNDERSTORMS ARE EXPECTED FOR THE EARLY PART OF NEXT WEEK WITH A LITTLE MORE COVERAGE POSSIBLE IN THE WESTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE HALF INCH TODAY OR TONIGHT. SKRBAC/FRIEDERS
The Riverton/Lander radar (KRIW), 187 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411423.